MAUDE Adverse Event Report: HEALTH CARE MASSAGE BRANCH OF ZHANGZHOU EASEPAL IN HOMEDICS; SHIATSU + AIR 4.0 FOOT MASSAGER WITH HEAT

HEALTH CARE MASSAGE BRANCH OF ZHANGZHOU EASEPAL IN HOMEDICS; SHIATSU + AIR 4.0 FOOT MASSAGER WITH HEAT
Model Number FMS-347HJ
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Unspecified Infection (1930); Partial thickness (Second Degree) Burn (2694); Unspecified Tissue Injury (4559); Bacteremia (4846)
Date of Event 09/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A new user of the heated foot massager received burns to her feet which led to an infection and ultimately a toe amputation.The user was given the foot massager to use and ignored all warnings that would have prohibited her from its use.The use suffers from diabetes and diabetic neuropathy in her hands, legs, and feet.The ifu very clearly states that this product is not for diabetics, sensory deficiencies, and other conditions as well that she possessed.The applicable warnings/cautions, that were ignored, are as follows: ·not for use by diabetics -·consult you doctor prior to using this product, if: you have any concerns regarding your health.·if at any time, soreness, rash, or pain occurs, discontinue use and consult your physician.·do not use more than 15 mins at a time.·never use this product directly on swollen or inflamed areas.·this product should never be used by an individual suffering from any physical ailment that would limit the user's capacity to operate the controls, or who has sensory deficiencies.Due to the users' medical conditions, her skin was in a fragile state.She was also unable to feel that temperature was too hot for her fragile tissue and was unable to react to the heat before it was burned.Her condition caused her skin to not respond "properly" to the heated massage.Also, once the burn was noticed, and despite the user's known compromised limb health, the caregiver did not immediately take her for professional medical attention.The user was denied the appropriate care in a timely manner, and as a result, the wound didn't heal and instead became infected.That is when the caregiver finally took the user for professional medical treatment.Physicians tried to address the infection, but it had spread and was not responding well to treatment, so the big toe was amputated.Though it cannot be confirmed that immediate medical attention would have changed the outcome, it would have given the user a far better chance of proper healing from the injury, had she been taken to a professional right away.At a medical facility, she could have been given both oral and external treatments simultaneously which may have included oral anti-biotics, proper wound care externally, and possible use of an oxygen chamber for the injured area.Finally, it should be noted that there are questions surrounding the "burn" location.The heating element on the device is only located in the heal of the foot, not on top, as depicted in the photos and event description.Therefore, it is not possible to burn the top of the foot or around the big toe area.Regardless of the tragic outcome, the user should not have been using the device, per the ifu, and this event is the direct result of device misuse note: in the mdr report mw5179907 the reporter listed the manufacturer as "homedics group canada".This is incorrect.The legal manufacturer of the alleged device fms-347hj is "health care massage branch of (b)(4)".

Brand Name
HOMEDICS
Common Device Name
SHIATSU + AIR 4.0 FOOT MASSAGER WITH HEAT
Manufacturer (Section D)
HEALTH CARE MASSAGE BRANCH OF ZHANGZHOU EASEPAL IN
1-5 fl, 1#building, no.228 jia
taiwanese investment zone
zhangzhou, fujian 36310 0
CH  363100
MDR Report Key24608197
Report Number1832894-2025-00001
Device Sequence Number10181489
Product Code ISA
UDI-Device Identifier00031262113702
UDI-Public00031262113702
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/09/2025
Report Date (Section F) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberFMS-347HJ
Device Catalogue Number1757914
Device Lot Number2024-07-19
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/19/2025
Device Age18 MO
Event Location Home
Date Report to Manufacturer01/09/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/16/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Hospitalization;
Patient Age50 YR
Patient SexFemale
Patient Weight64 KG
Patient RaceBlack Or African American
Date Report Sent to FDA01/09/2025